Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 59, NWS Charleston, WV

July 14, 20154 counties in Kentucky; Lincoln County, Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 14, 2015, 5:54 PM EDT for 4 counties in Kentucky; Lincoln County, Wayne County, West Virginia. It was in force for 4 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 5:54 PM EDT (21:54 UTC)
Expired
Jul 14, 2015, 10:00 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:58 PM EDTHEAVY RAIN 1.07Flatwoods, KY1.07 INCHES OF RAIN FELL IN 20 MINUTES.
Jul 14, 6:00 PM EDTFLASH FLOODEse Huntington, WVALL HUNTINGTON VIADUCTS FLOODED. THE MUD RIVER IS OVER ITS BANKS IN THE 1900 BLOCK OF MUD RIVER ROAD AND A VEHICLE IS IN THE WATER
Jul 14, 6:15 PM EDTFLASH FLOODHuntington, WV1 TO 2 FT OF FAST MOVING WATER FLOODING ARLINGTON BLVD.
Jul 14, 6:23 PM EDTFLASH FLOOD1 Ssw Pea Ridge, WVWATER INSIDE OUT BUILDINGS AND FLOODING YARDS FROM DAVIS CREEK.
Jul 14, 6:30 PM EDTFLASH FLOOD1 Ene Pea Ridge, WVREPORTS OF SIX VEHICLES STUCK IN WATER.
Jul 14, 6:37 PM EDTHEAVY RAIN 2.035 Ne Olive Hill, KYTRAINED SPOTTER MEASURED 2.03 INCHES OF RAIN IN 1 HOUR. STILL RAINING HEAVY. NUMEROUS ROADS IN COUNTY CLOSED DUE TO HIGH WATER.
Jul 14, 6:56 PM EDTFLASH FLOOD2 S Proctorville, WVPICTURE RECEIVED OF WATER COVERING THE 1000 BLOCK OF NORWAY AVE. ROAD IS IMPASSABLE.
Jul 14, 7:00 PM EDTFLASH FLOODOlive Hill, KYWATER OVER ROADS. PEOPLE STRANDED IN HOUSES.
Jul 14, 7:16 PM EDTFLASH FLOODWebbville, KYROAD BLOCKED BY FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS51 KRLX 142154
FFWRLX
KYC019-043-089-127-WVC043-099-150200-
/O.NEW.KRLX.FF.W.0059.150714T2154Z-150715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  GREENUP COUNTY IN KENTUCKY...
  CARTER COUNTY IN KENTUCKY...
  WAYNE COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...

* UNTIL 1000 PM EDT
    
* AT 553 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. AN 
  OBSERVER IN WARNOCK REPORTED 0.91 INCHES OF RAIN HAD FALLEN IN 
  LESS THAN 30 MINUTES . FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  ...ASHLAND...IRONTON...GRAYSON...LOUISA...COAL GROVE... OLIVE 
  HILL...WAYNE...HAMLIN...CHESAPEAKE...PROCTORVILLE...BLAINE... 
  BEECH FORK STATE PARK...CANNONSBURG...CARTER CAVES STATE PARK... 
  GRAYSON LAKE STATE PARK...YATESVILLE LAKE STATE PARK... 
  BARBOURSVILLE...KENOVA AND CATLETTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3834 8323 3873 8303 3837 8207 3827 8200
      3833 8192 3829 8181 3827 8181 3813 8195
      3803 8194 3787 8242 3796 8253 3788 8262
      3800 8294 3797 8301 3811 8289 3817 8292
      3827 8317 3819 8326 3832 8334

$$

14
3 follow-up statements
359 
WGUS71 KRLX 142353
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT TUE JUL 14 2015

KYC019-043-089-127-WVC043-099-150200-
/O.CON.KRLX.FF.W.0059.000000T0000Z-150715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-LAWRENCE KY-GREENUP KY-CARTER KY-WAYNE WV-LINCOLN WV-
753 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
BOYD...LAWRENCE...GREENUP...CARTER...WAYNE AND LINCOLN COUNTIES...

FLASH FLOODING...WITH SEVERAL AREA ROAD CLOSURES HAVE BEEN REPORTED 
FROM EARLIER HEAVIER RAINS. BE ESPECIALLY CAUTIOUS IF TRAVELING AT 
NIGHT...AS WATER COVERED ROADWAYS CAN BE DIFFICULT TO SEE. DO NOT 
CROSS WATER COVERED ROADWAYS. TURN AROUND DONT DROWN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...GRAYSON...LOUISA...COAL GROVE...
OLIVE HILL...WAYNE...HAMLIN...CHESAPEAKE...PROCTORVILLE...BLAINE...
BEECH FORK STATE PARK...CANNONSBURG...CARTER CAVES STATE PARK...
GRAYSON LAKE STATE PARK...YATESVILLE LAKE STATE PARK...
BARBOURSVILLE...KENOVA AND CATLETTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3834 8323 3873 8303 3837 8207 3827 8200
      3833 8192 3829 8181 3827 8181 3813 8195
      3803 8194 3787 8242 3796 8253 3788 8262
      3800 8294 3797 8301 3811 8289 3817 8292
      3827 8317 3819 8326 3832 8334

$$

14
750 
WGUS71 KRLX 150143
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
943 PM EDT TUE JUL 14 2015

KYC019-043-089-150150-
/O.CAN.KRLX.FF.W.0059.000000T0000Z-150715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOYD KY-GREENUP KY-CARTER KY-
943 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR BOYD...GREENUP AND CARTER COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. THEREFORE THE FLASH FLOOD WARNING IS BEING 
CANCELLED. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3811 8289 3817 8292 3825 8258 3839 8260
      3841 8251 3831 8235 3833 8230 3823 8228
      3837 8208 3827 8200 3833 8192 3829 8181
      3813 8195 3803 8194 3795 8230 3787 8242
      3796 8253 3788 8262 3800 8294 3797 8301

$$

KYC127-WVC043-099-150200-
/O.CON.KRLX.FF.W.0059.000000T0000Z-150715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-LINCOLN WV-
943 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
LAWRENCE...WAYNE AND LINCOLN COUNTIES...

AT 940 PM EDT...THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. 
HOWEVER...AREA ROADWAYS MAY STILL BE WATER COVERED. BE ESPECIALLY 
CAUTIOUS IF TRAVELING AT NIGHT...AS WATER COVERED ROADWAYS CAN BE 
DIFFICULT TO SEE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. TURN AROUND DONT DROWN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTINGTON...LOUISA...WAYNE...HAMLIN...BLAINE...BEECH FORK STATE
PARK...YATESVILLE LAKE STATE PARK...KENOVA...CEREDO...FORT GAY...
ULYSSES...KIAHSVILLE...HODE...CENTERVILLE...RANGER...CHARLEY...
GILL...EAST LYNN LAKE...SPURLOCKVILLE AND HARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3811 8289 3817 8292 3825 8258 3839 8260
      3841 8251 3831 8235 3833 8230 3823 8228
      3837 8208 3827 8200 3833 8192 3829 8181
      3813 8195 3803 8194 3795 8230 3787 8242
      3796 8253 3788 8262 3800 8294 3797 8301

$$

25
096 
WGUS71 KRLX 150207
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT TUE JUL 14 2015

KYC127-WVC043-099-150215-
/O.EXP.KRLX.FF.W.0059.000000T0000Z-150715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-LINCOLN WV-
1007 PM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR LAWRENCE...WAYNE AND LINCOLN COUNTIES
HAS EXPIRED...

THE HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA. THEREFORE THE FLASH 
FLOOD WARNING IS BEING ALLOWED TO EXPIRE. A FLOOD 
WARNING REMAINS HOWEVER FOR THE MUD RIVER. IN 
ADDITION...HIGH WATER CAN BE EXPECTED NEAR THE LITTLE 
SANDY RIVER AND TYGARTS CREEK. SOME ROADWAYS WILL STILL BE WATER 
COVERED. BE ESPECIALLY CAUTIOUS IF TRAVELING AT NIGHT...AS WATER 
COVERED ROADWAYS CAN BE DIFFICULT TO SEE. DO NOT DRIVE YOUR VEHICLE 
INTO AREAS WHERE WATER COVERS THE ROADWAY. TURN AROUND DONT DROWN. 

LAT...LON 3811 8289 3817 8292 3825 8258 3839 8260
      3841 8251 3831 8235 3833 8230 3823 8228
      3837 8208 3827 8200 3833 8192 3829 8181
      3813 8195 3803 8194 3795 8230 3787 8242
      3796 8253 3788 8262 3800 8294 3797 8301

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:22 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 14, 5:22 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT TUE JUL 14 2015

.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCE IN NORTHWEST FLOW SWINGS THRU THIS
EVENING. SURFACE COLD FRONT TONIGHT. DRIER WEDNESDAY BEHIND THE
FRONT. WARMER BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
STORMS FIRING AS EXPECTED AHEAD OF FRONT AND MID LEVEL TROF AXIS.
STORMS INTO PERRY COUNTY BY 19Z...MOVING ESE AROUND 35 KNOTS.

HOPING ENOUGH MID LEVEL DYNAMICS AND WITH MID LEVEL TROF PASSING
AROUND 00Z...THAT THE VEERING FLOW AND STEERING CURRENT PREVENTS
ANY ESE TO WNW TRAINING...AND PUSHES THE MAIN LINE QUICKLY ESE.
CAN HANDLE 0.50 TO .75 OF RAIN IN THE WET COUNTIES...IF WE CAN GET
THE MAIN LINE PASS AFTER REACHING THAT PCPN RANGE. THE LOWERING
FLASH FLOOD THREAT MAY BE AT THE PRICE OF WIND/HAIL. THE WIND
AND HAIL THREAT IS GREATER TODAY...WITH MORE AVAILABLE CAPE.

A FEW LIGHTER SHOWERS EXPECTED OVERNIGHT ASSOCIATED WITH THE
FRONT.  HAVE LOW CLOUDS DEVELOPING IN THE WAKE OF THE FRONT...
AND LINGERING 12Z TO 15Z WEDNESDAY...BEFORE LIFTING. A FEW
LIGHT SHOWERS COULD LINGER WEDNESDAY MORNING IN THE WV
MOUNTAINS.  FIGURING DEW POINTS WILL NOT BE IN ANY BIG HURRY
TO LOWER IN WAKE OF THE FRONT...DUE TO WET VEGETATION.

LOOKING FORWARD TO THE DRIER AIR MOVING IN DURING THE DAY ON
WEDNESDAY AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST. COLD
FRONT WELL TO THE SOUTH OF THE AREA AT THE START OF THE
PERIOD...WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL GRADUALLY
SLIDE OFF TO THE EAST ON THURSDAY...ALLOWING FOR A RETURN
FLOW...AND THE POSSIBILITY OF EITHER JUST SOME CU...OR -SHRA
ACROSS THE MOUNTAIN COUNTIES THURSDAY AFTERNOON.

AREA WILL STAY DRY ON FRIDAY...BUT HUMIDITY WILL BE ON THE
INCREASE. ANOTHER FRONT WILL APPROACH THE AREA FROM THE WEST LATER
ON FRIDAY...WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE WEST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY USED WPC THINKING WITH SOME TWEAKS. SURFACE HIGH PRESSURE
WILL MOVE EAST ON SATURDAY. EXPECT SOME UPPER LEVEL RIDGING ON
SUNDAY AND SUNDAY NIGHT WHICH SHOULD LIMIT THE COVERAGE OF ANY
CONVECTION DURING THIS PERIOD. A WEAK COLD FRONT WILL THEN
APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT...BEFORE
PUSHING SOUTHEAST ON TUESDAY.

DAYTIME TEMPERATURES WILL BE QUITE WARM/HOT WITH MID 80S TO LOWER
90S ACROSS THE LOWLANDS. BEHIND THE FRONT...COOLER AIR WILL FILTER
IN.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
HAVE CONVECTIVE COMPLEX MOVING ESE AROUND 35 TO 40 KNOTS THROUGH
MOST TAF SITES MOSTLY 1930Z TO 23Z. LINGERING LIGHTER SHOWERS
POSSIBLE WITH THE FRONT. BRIEF IFR IN ANY THUNDERSTORM. WIND GUSTS
OF 40 KNOTS EASILY POSSIBLE.

DEVELOPING STRATUS NR 1 THSD FT 03Z TO 06Z...THEN LINGERING IN WV
12Z TO 15Z BEFORE LIFTING. FIGURING LOW LEVEL FLOW AND THE STRATUS
SHOULD PREVENT THICK FOG DEVELOPING. ANY FOG SHOULD BE TEMPORARILY
AND RAIN INDUCED IN THE HIGH DEW POINT AIR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: EXTENT AND TIMING OF LOWER POST FRONTAL STRATUS
COULD VARY.

AFTER 18Z WEDNESDAY...IFR IN FOG POSSIBLE 06Z TO 12Z THURSDAY...AND
MAYBE AGAIN FRIDAY MORNING.

.HYDROLOGY...
WE ARE MOST CONCERN ABOUT THE COAL RIVER...IF IT GETS HIT AGAIN LATE
TODAY AND THIS EVENING...SINCE CREST FROM JUST THE RAIN LAST
NIGHT WOULD BE 06Z TO 12Z TUESDAY. HOPING THE SHOT OF RAIN IS
QUICK AND WITH BASIN AREA AMOUNTS AOB 0.75 INCHES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/SL
NEAR TERM...KTB/30
SHORT TERM...SL
LONG TERM...JSH
AVIATION...KTB
Hazardous weather outlook, Jul 14, 12:51 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT TUE JUL 14 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-151700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>026-033>036-151700-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
1251 PM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING...WITH
DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 14, 3:01 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 14 2015

OHZ066-067-075-076-142000-
MORGAN-WASHINGTON-ATHENS-PERRY-
301 PM EDT TUE JUL 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PERRY...
MORGAN...NORTHWESTERN WASHINGTON AND NORTHERN ATHENS COUNTIES...

AT 257 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SOMERSET TO NEAR PLEASANTVILLE...AND MOVING EAST
AT 45 MPH. WITH THE WET GROUND...THESE WINDS COULD TAKE DOWN A FEW
TREES.

WIND GUSTS OF 40 TO UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SHAWNEE AROUND 320 PM EDT.
  MCCONNELSVILLE AROUND 340 PM EDT.
  CHESTERHILL AROUND 345 PM EDT.
  BEVERLY AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRISTOL...STROUD RUN
STATE PARK...EAGLEPORT...STOCKPORT...CHAUNCEY...TRIMBLE...NEW
STRAITSVILLE...MALTA...CORNING AND AMESVILLE.

LAT...LON 3975 8164 3967 8164 3966 8159 3959 8158
      3959 8148 3965 8147 3963 8141 3962 8141
      3931 8203 3947 8225 3947 8217 3955 8216
      3956 8226 3959 8226 3960 8237 3973 8208
      3977 8208
TIME...MOT...LOC 1857Z 289DEG 41KT 3987 8226 3976 8248

25
Special weather statement, Jul 14, 3:42 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT TUE JUL 14 2015

OHZ083-084-086-142045-
VINTON-GALLIA-JACKSON-
342 PM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT VINTON...JACKSON AND GALLIA
COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALBANY...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...GALLIPOLIS...MCARTHUR...OAK HILL...RIO GRANDE...
LAKE HOPE STATE PARK...GALLIA...HAMDEN...COALTON...CROWN CITY...
ZALESKI...VINTON...WILKESVILLE...CHESHIRE...ADAMSVILLE...
PETERSBURG...EAGLE MILLS...BYER AND KYGER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. IT IS POSSIBLE...THAT A FLASH FLOOD
WARNING MAY BE NEEDED. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLASH FLOODING OCCUR. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3934 8275 3936 8234 3924 8226 3920 8227
      3920 8231 3902 8233 3900 8212 3898 8210
      3883 8216 3879 8222 3874 8219 3860 8225
      3858 8229 3862 8236 3868 8236 3868 8247
      3877 8249 3878 8258 3884 8258 3886 8276
TIME...MOT...LOC 1941Z 239DEG 48KT 3926 8223

14
Local storm report, Jul 14, 3:53 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 SW GLENFORD           39.87N  82.35W
07/14/2015                   PERRY              OH   PUBLIC

            TREE DOWN AND POWER OUT ON TOWNSHIP RD 19.

&&

EVENT NUMBER RLX1501695

ARB
Local storm report, Jul 14, 4:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
451 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     VIENNA                  39.32N  81.54W
07/14/2015                   WOOD               WV   PUBLIC

            POWER LINES DOWN. POWER OUT

&&

EVENT NUMBER RLX1501696

ARB
Local storm report, Jul 14, 5:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     WILKESVILLE             39.08N  82.33W
07/14/2015                   VINTON             OH   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER RLX1501697

ARB
Local storm report, Jul 14, 5:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     WILKESVILLE             39.08N  82.33W
07/14/2015                   VINTON             OH   911 CALL CENTER

            TREE DOWN ON BARN.

&&

EVENT NUMBER RLX1501698

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 2:23 AM EDTFlash Flood WarningRLXBoyd, Carter, Lawrence4 hr
Jul 14, 6:05 AM EDTFlash Flood WarningRLXBoyd, Carter, Lawrence6 hr
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningRLXGreenup63 min
Jul 14, 5:11 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence64 min
Jul 14, 5:43 PM EDTSevere Thunderstorm WarningRLXLawrence62 min
Jul 14, 6:35 PM EDTSevere Thunderstorm WarningRLXLawrence55 min
Jul 14, 1:30 AM EDTFlash Flood WarningRLXMason6 hr
Jul 14, 1:51 AM EDTFlash Flood WarningRLXBoone, Cabell, Jackson, Kanawha, Mason, Putnam and 1 more5 hr
Jul 14, 2:10 AM EDTFlash Flood WarningRLXCabell, Wayne3 hr
Jul 14, 2:48 AM EDTFlash Flood WarningRLXJackson3 hr
Jul 14, 3:21 AM EDTFlash Flood WarningRLXBoone, Clay, Fayette, Kanawha, Logan, McDowell and 5 more6 hr
Jul 14, 4:18 AM EDTFlash Flood WarningRLXMcDowell3 hr
Jul 14, 3:52 PM EDTSevere Thunderstorm WarningRLXJackson, Pleasants, Ritchie, Wirt, Wood53 min
Jul 14, 3:59 PM EDTSevere Thunderstorm WarningRLXJackson, Mason61 min
Jul 14, 4:34 PM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Harrison, Jackson, Lewis and 5 more56 min
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane15 min
Jul 14, 4:51 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam, Roane54 min
Jul 14, 4:56 PM EDTFlash Flood WarningRLXCabell, Mason, Putnam4 hr
Jul 14, 5:18 PM EDTSevere Thunderstorm WarningRLXBoone, Braxton, Calhoun, Clay, Gilmer, Jackson and 5 more57 min
Jul 14, 5:48 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Gilmer, Kanawha, Lewis and 5 more57 min
Jul 14, 6:06 PM EDTFlash Flood WarningRLXBoone, Kanawha, Logan, Mingo4 hr
Jul 14, 6:23 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Randolph, Webster67 min
Jul 14, 6:59 PM EDTFlash Flood WarningRLXMcDowell, Wyoming4 hr
Jul 14, 6:59 PM EDTSevere Thunderstorm WarningRLXFayette, Logan, McDowell, Mingo, Raleigh, Wyoming61 min

Nearby

Flash Flood Warnings in Kentucky, 2015Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.